Q. Does Sertima cause weight gain?
Sertima commonly causes weight gain as the patient is unable to stop the urge to eat. Additionally, use of Sertima may also lead to weight loss, though it occurs rarely. The reason for weight loss could be loss of appetite. Consult your doctor in case of any concerns regarding your weight.
Q. How long does it take for Sertima to work?
You may start noticing an improvement in symptoms within 7 days of taking Sertima. However, it may take longer to show full response and will vary from person to person.
Q. How long do I need to take Sertima?
You should continue taking Sertima as long as your doctor recommends to take it which may be for several months. Doctors usually recommend the medicine for 6 months to a year after you no longer feel depressed. It is important to know that stopping the medication before the suggested time may cause depression to come back.
Q. When is the best time to take Sertima?
Sertima is usually taken once a day and can be taken at any time of the day. It can be taken with or without food. Take it as per your convenience but preferably at the same time each day. Some people who have sleep difficulty after taking Sertima, they should take it in the morning. Whereas, some take it at night to limit the side effects of nausea and vomiting.
Q. Does Sertima cause sleepiness?
Yes, Sertima may commonly cause sleepiness. In case you feel dizzy, sleepy or tired after taking Sertima, you should avoid driving or using heavy machinery. This generally happens within the first few days and weeks after starting Sertima, which may disappear after 2-3 months of use of Sertima.
Q. What does Sertima do for anxiety?
Sertima belongs to selective serotonin reuptake inhibitor (SSRI) class of medicines. It increases the levels of serotonin which is an important chemical and a neurotransmitter. This increase in serotonin levels can help to improve and regulate your mood, resulting in an improvement in the symptoms of anxiety.
Q. Can I stop taking Sertima if I am better now?
No, you should not stop taking Sertima without consulting your doctor. This is because sudden discontinuation of Sertima may cause withdrawal symptoms. Hence, it is important to gradually reduce the dose with time (over several weeks or months).
Q. What are the withdrawal symptoms of Sertima?
The withdrawal symptoms of Sertima include dizziness, nausea, numbness or tingling in the hands or feet, trouble sleeping, feeling agitated or anxious, headaches and shaking. However, these symptoms are generally mild to moderate and disappear after 1-2 weeks of discontinuing Sertima.
Q. What are the symptoms of overdose of Sertima?
The symptoms of overdose of Sertima include nausea, dizziness, fever, vomiting, confusion, shakiness, and a rapid heartbeat. Whereas, serious side effects include fainting, delirium, heart problems, and changes in blood pressure. If you experience such symptoms immediately contact your doctor or seek emergency medical services in a nearby hospital.